Alert archive / New Mexico / High Wind Watches in 2013

High Wind Watch 2, NWS Albuquerque, NM

February 8, 2013

NWS Albuquerque, NM issued this high wind watch at Feb 8, 2013, 3:41 AM MST. It took effect at Feb 9, 2013, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2013, 3:41 AM MST (10:41 UTC)
In effect from
Feb 9, 2013, 10:00 AM MST
Expired
Feb 8, 2013, 9:01 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS75 KABQ 081041
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 AM MST FRI FEB 8 2013

...DAMAGING WINDS POSSIBLE SATURDAY ACROSS SOUTH CENTRAL NEW
MEXICO...

.A POTENT STORM SYSTEM WILL BRING STRONG WINDS TO MUCH OF THE
STATE ON SATURDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
SOUTH CENTRAL MOUNTAINS AND THE ADJACENT HIGH PLAINS TO THE EAST.
WIND GUSTS TO 65 MPH WILL CREATE AREAS OF BLOWING DUST AND
DANGEROUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

NMZ526-539-540-082300-
/O.NEW.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
341 AM MST FRI FEB 8 2013

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY.

* WINDS...SOUTHWEST BECOMING WEST AT 35 TO 45 MPH WITH GUSTS TO 65
  MPH.

* TIMING...WINDS ARE EXPECTED TO QUICKLY INCREASE MID MORNING
  SATURDAY. HOWEVER...THE HIGHEST WIND SPEEDS ARE LIKELY DURING
  THE MID AND LATE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING
  SATURDAY EVENING.

* VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING U.S.
  HIGHWAY 380 AND STATE HIGHWAYS 48 AND 37...MAKING IT
  EXCEPTIONALLY DANGEROUS FOR HIGH PROFILE VEHICLES. WINDS OF THIS
  MAGNITUDE CAN CAUSE PROPERTY DAMAGE AS WELL AS DOWNED POWER
  LINES. SECURE LOOSE AND LIGHT WEIGHT OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

34
3 follow-up statements
998 
WWUS75 KABQ 082210
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MST FRI FEB 8 2013

...STRONG SATURDAY WINDS ACROSS NEW MEXICO...

.STRONG WINDS WILL DEVELOP SATURDAY AS A FAST MOVING COLD FRONT
ROARS FROM WEST TO EAST ACROSS NEW MEXICO AHEAD OF A VIGOROUS
PACIFIC STORM SYSTEM. FORECASTS CALL FOR PEAK WIND SPEEDS SATURDAY
AFTERNOON...OVER THE SOUTHWEST MOUNTAINS AND UPPER GILA
REGION...AND SOUTHERN PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING
THE SACRAMENTO AND GUADALUPE MOUNTAINS. WIND SPEEDS WILL TAPER OFF
GRADUALLY AFTER SUNSET THROUGH SATURDAY EVENING.

NMZ508-524-091300-
/O.EXA.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/
SOUTHWEST MOUNTAINS-SOUTH CENTRAL HIGHLANDS-
310 PM MST FRI FEB 8 2013

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* LOCATION...INCLUDES THE SOUTHWEST MOUNTAINS AND UPPER GILA
  REGION...AND THE SOUTH CENTRAL HIGHLANDS ACROSS CHUPADERA MESA.

* WINDS...SOUTHWEST BECOMING WEST TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WIND SPEEDS INCREASING RAPIDLY BY MID MORNING
  SATURDAY...WITH PEAK WINDS LIKELY IN THE MID TO LATE AFTERNOON.
  SPEEDS WILL DECREASE GRADUALLY THROUGH MID EVENING.

* VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING SNOW AND
  BLOWING DUST.

* LOCAL IMPACTS...AIRBORNE LOOSE OR LIGHTWEIGHT OBJECTS MAY BE
  LOFTED ACROSS ROADS. BROKEN TREE BRANCHES MAY DAMAGE POWER
  LINES. TRAVEL IN LARGE OR TALL VEHICLES MAY BECOME
  DANGEROUS...ESPECIALLY ON HIGHWAY 60 AND STATE ROAD 12...HIGHWAY
  180...AND HIGHWAYS 54 AND 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ526-539-540-091300-
/O.CON.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
310 PM MST FRI FEB 8 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN 
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. 

* WINDS...SOUTHWEST BECOMING WEST AT 35 TO 45 MPH WITH GUSTS TO 
  65 MPH. 

* TIMING...WIND SPEEDS INCREASING QUICKLY BY MID MORNING SATURDAY.
  PEAK WIND SPEEDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE
  DECREASING GRADUALLY SATURDAY EVENING.

* VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING HIGHWAY
  380 AND STATE ROADS 48 AND 37. TRAVEL IN LARGE OR TALL VEHICLES
  MAY BECOME DANGEROUS. AIRBORNE LOOSE OR LIGHTWEIGHT OBJECTS MAY
  BE LOFTED ACROSS ROADS. BROKEN TREE BRANCHES MAY DAMAGE POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

SHY
051 
WWUS75 KABQ 090008
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 PM MST FRI FEB 8 2013

...STRONG SATURDAY WINDS ACROSS NEW MEXICO...

.STRONG WINDS WILL DEVELOP SATURDAY AS A STOUT PACIFIC STORM
SYSTEM AND ASSOCIATED FRONT SWEEPS INTO NEW MEXICO. THE STRONGEST
WIND SPEEDS ARE EXPECTED SATURDAY AFTERNOON OVER THE SACRAMENTO
AND GUADALUPE MOUNTAINS AS WELL AS THE ADJACENT HIGHLANDS IN
EASTERN SOCORRO AND LINCOLN COUNTIES. WIND SPEEDS WILL TAPER OFF
GRADUALLY AFTER SUNSET THROUGH SATURDAY EVENING.

NMZ508-090115-
/O.CAN.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/
SOUTHWEST MOUNTAINS-
508 PM MST FRI FEB 8 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WATCH. 

THE HIGH WIND WATCH FOR THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO
HAS BEEN CANCELLED.

$$

NMZ524-526-539-540-091300-
/O.CON.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
508 PM MST FRI FEB 8 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN 
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. 

* WINDS...SOUTHWEST BECOMING WEST AT 35 TO 45 MPH WITH GUSTS TO 
  65 MPH. 

* TIMING...WIND SPEEDS INCREASING QUICKLY BY MID MORNING 
  SATURDAY. PEAK WIND SPEEDS ARE MOST LIKELY DURING MID TO LATE 
  AFTERNOON BEFORE DECREASING GRADUALLY SATURDAY EVENING. 

* VISIBILITY...MAY LOWER BELOW 1 MILE AT TIMES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...INCLUDING 
  HIGHWAY 380 AND STATE ROADS 48 AND 37. TRAVEL IN LARGE OR TALL 
  VEHICLES MAY BECOME DANGEROUS. AIRBORNE LOOSE OR LIGHTWEIGHT 
  OBJECTS MAY BE LOFTED ACROSS ROADS. BROKEN TREE BRANCHES MAY 
  DAMAGE POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
454 
WWUS75 KABQ 090401
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
901 PM MST FRI FEB 8 2013

...STRONG TO POTENTIALLY DAMAGING WINDS SATURDAY FOR PORTIONS OF
NEW MEXICO...

.STRONG TO POTENTIALLY DAMAGING WINDS WILL DEVELOP SATURDAY AS A
STOUT PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT SWEEPS INTO
NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON
FROM LINCOLN AND SOUTHWEST CHAVES COUNTIES NORTHWARD ACROSS THE
INTERSTATE 40 AND 25 CORRIDORS OF EASTERN AND NORTHEASTERN NEW
MEXICO. BLOWING DUST WILL IMPACT THE REGION OF STRONGEST WINDS
WITH VISIBILITIES REDUCED BELOW 1 MILE AT TIMES NEAR DUST PRONE
AREAS SUCH AS OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES. WIND
SPEEDS WILL TAPER OFF GRADUALLY AFTER SUNSET SATURDAY EVENING.

NMZ524-526-539-540-091300-
/O.UPG.KABQ.HW.A.0002.130209T1700Z-130210T0300Z/
/O.NEW.KABQ.HW.W.0002.130209T1700Z-130210T0300Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
901 PM MST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SOUTH CENTRAL MOUNTAINS...EASTERN LINCOLN AND
  SOUTHWEST CHAVES COUNTIES.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH...BECOMING
  WEST THROUGH THE AFTERNOON.

* TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK
  WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING
  OFF SATURDAY EVENING.

* VISIBILITY...BELOW 1 MILE AT TIMES IN DUST PRONE AREAS SUCH AS
  NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS HIGHWAYS
  380 AND 70. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DANGEROUS.
  LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE IF NOT
  PROPERLY SECURED. BROKEN TREE BRANCHES MAY DAMAGE POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ523-528-529-531>534-091300-
/O.NEW.KABQ.HW.W.0002.130209T1700Z-130210T0300Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-
901 PM MST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST
SATURDAY. 

* LOCATION...CENTRAL AND NORTHEAST HIGHLANDS AS WELL AS THE EAST
  CENTRAL PLAINS.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...BECOMING
  WEST THROUGH THE AFTERNOON.

* TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK
  WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING
  OFF SATURDAY EVENING.

* VISIBILITY...BELOW 1 MILE AT TIMES IN DUST PRONE AREAS SUCH AS
  NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS PORTIONS
  OF INTERSTATE 40 AND INTERSTATE 25...HIGHWAYS 285...60...84...
  AND STATE ROADS 104 AND 39. TRAVEL FOR HIGH PROFILE VEHICLES MAY
  BE DANGEROUS. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE
  IF NOT PROPERLY SECURED. BROKEN TREE BRANCHES MAY DAMAGE POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ525-530-535>538-091300-
/O.NEW.KABQ.WI.Y.0004.130209T1700Z-130210T0300Z/
UPPER TULAROSA VALLEY-UNION COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
901 PM MST FRI FEB 8 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY. 

* LOCATION...UPPER TULAROSA VALLEY...UNION...CURRY...ROOSEVELT...
  AND DE BACA COUNTIES...AS WELL AS THE CHAVES COUNTY PLAINS.

* WINDS...SOUTHWEST 25 TO 35 WITH GUSTS TO 50 MPH...BECOMING WEST
  THROUGH THE AFTERNOON.

* TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK
  WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING
  OFF SATURDAY EVENING.

* VISIBILITY...BELOW 3 MILES AT TIMES IN DUST PRONE AREAS SUCH AS
  NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH
  AND NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS HIGHWAYS
  54 AND 87. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ515-521-522-527-091300-
/O.NEW.KABQ.WI.Y.0004.130209T1700Z-130210T0300Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-RATON RIDGE/JOHNSON MESA-
901 PM MST FRI FEB 8 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY. 

* LOCATION...SANDIA/MANZANO MOUNTAINS...ESTANCIA VALLEY...RATON
  RIDGE...AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  WEST THROUGH THE AFTERNOON.

* TIMING...WINDS INCREASING QUICKLY BY MID MORNING SATURDAY. PEAK
  WINDS ARE MOST LIKELY DURING MID TO LATE AFTERNOON BEFORE TAPERING
  OFF SATURDAY EVENING.

* VISIBILITY...BELOW 3 MILES AT TIMES IN DUST PRONE AREAS SUCH AS
  NEAR OPEN FIELDS...ARROYOS...AND CONSTRUCTION SITES.

* LOCAL IMPACTS...CROSS WINDS WILL IMPACT NORTH TO SOUTH AND
  NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS PORTIONS OF
  INTERSTATE 40...INTERSTATE 25 AT RATON PASS...AND HIGHWAYS 64
  AND 87. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 8, 3:13 AM MST, 28 minutes earlier.

Area forecast discussion, Feb 8, 3:13 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 AM MST FRI FEB 8 2013

.DISCUSSION...
MORE ACTIVE WEATHER PATTERN TO RETURN TO NEW MEXICO WITH WIND...SNOW
AND COLDER TEMPERATURES.

TWO STORMS TO BRING ABOUT A MAJOR CHANGE IN THE WEATHER THROUGH
EARLY NEXT WEEK WITH BOUTS OF HIGH WINDS...SNOW AND MUCH COLDER
TEMPERATURES. FIRST STORM WILL IMPACT NM THIS WEEKEND...THE SECOND
EARLY NEXT WEEK. A THIRD STORM COULD BRING MORE SNOW AND COLD TO
THE STATE LATE NEXT WEEK.

BEFORE THE BIG CHANGES WE WILL HAVE ONE MORE DAY OF MOSTLY ABOVE
NORMAL TEMPERATURES...SOME SUNSHINE AND MOSTLY DRY CONDITIONS.
THERE WILL BE A FEW RAIN AND SNOW SHOWERS THAT DEVELOP TODAY OVER
THE NORTHERN MOUNTAINS AND CHUSKA MOUNTAINS. WINDS WILL BE STRONGER
AS WELL TODAY WITH BREEZY TO WINDY CONDITIONS FOR MOST AREAS.

PRECIPITATION WILL EXPAND S AND E TONIGHT AND ESPECIALLY SAT
AS A CLOSED LOW MOVES INTO CO. A SURFACE COLD FRONT WILL SWEEP
ACROSS THE STATE SAT WITH MUCH COLDER TEMPERATURES BEHIND IT.
STRONG AND POTENTIALLY HIGH WINDS WILL IMPACT CENTRAL AND ERN
ZONES WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING.

SNOW SHOWERS SAT NIGHT AND SUNDAY WILL FAVOR THE NW HIGH TERRAIN.
SUN WILL BE CHILLY WITH LESS WIND OVERALL...BUT STILL STRONG AND
GUSTY OVER PORTIONS OF THE E.

THE NEXT STORM EARLY IN THE UPCOMING WEEK LOOKS TO BE COLDER WITH
LONG RANGE MODELS BRINGING A CLOSED LOW OR NEARLY CLOSED LOW OVER
NM WITH WIDESPREAD SNOW. DRY AND MILDER WED INTO THU BUT ANOTHER
STORM WITH A STRONG COLD FRONT COULD IMPACT THE LAND OF ENCHANTMENT
BY FRI. CHJ

&&

.FIRE WEATHER...
THE NEXT STORM SYSTEM NOW DROPPING SOUTH OVER CALIFORNIA WILL BRING
MANY WEATHER CHANGES TO THE LAND OF ENCHANTMENT OVER THE NEXT FEW
DAYS. MAIN CONCERNS CONTINUE TO BE THE STRONG WINDS AND LOW
HUMIDITIES ON SATURDAY ACROSS THE EAST CENTRAL PLAINS. THE FIRE
WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING.

SOUTHERLY WINDS WILL INITIALLY INCREASE TODAY. THIS WILL CRANK UP
VENTILATION BACK INTO THE VERY GOOD AND EXCELLENT CATEGORIES FOR
MOST AREAS. SOUTHERLY FLOW WILL ALSO INCREASE TEMPS A FEW DEGREES
OVER YESTERDAYS READINGS. A BATCH OF MID AND HIGH LEVEL CLOUDS WILL
CROSS THE AREA...BUT WILL DIMINISH FROM WEST TO EAST AS THE DRY SLOT
SHOVES ITS WAY INTO THE WEST.  SHOULD SEE DEWPOINTS START TO LOWER
LATE THIS AFTERNOON AND OVERNIGHT IN THESE AREAS.  WINDS WILL REMAIN
GUSTY ACROSS MOUNTAIN TOPS TONIGHT.

AS THE STORM SYSTEM MOVES EAST ON SATURDAY...THE DRY SLOT AND 700 MB
JET WILL TRANSLATE OVER EASTERN NM. 700 MB WINDS WILL BE BETWEEN 50
AND 60KT. EXCELLENT MIXING COMBINED WITH A 994 MB SURFACE LOW IN
SOUTHEAST COLORADO WILL RESULT IN A VERY WINDY DAY...ESPECIALLY
ACROSS THE EAST.  WIND GUSTS BETWEEN 50 AND 55 MPH WILL BE COMMON.
DEWPOINTS WILL ALSO CRATER IN THE AFTERNOON AS THE DRY AIR ALOFT
MIXES TO THE SURFACE AND SCOURS OUT ANY GULF MOISTURE THAT ADVECTED
INTO THE AREA FRIDAY NIGHT. SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY ACROSS ZONE 108. ALSO CONCERNED ABOUT ZONE
104...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A WATCH.
HUMIDITIES WILL BE THE LIMITING FACTOR...LOOKING TO BE JUST ABOVE
CRITICAL THRESHOLDS. WILL HAVE THE NEXT SHIFT MONITOR THIS CLOSELY.
OTHERWISE...VENTILATION WILL BE EXCELLENT ALL AREAS.

WHILE MUCH OF EASTERN NEW MEXICO IS GETTING SAND-BLASTED SATURDAY...
MOISTURE WILL WORK INTO NORTHERN AND WESTERN NM BEHIND A PACIFIC
COLD FRONT. MUCH COLDER TEMPERATURES WILL BE USHERED IN BY THIS
SYSTEM...THUS HIGH SNOW RATIOS ARE EXPECTED.  SOME MODERATE
ACCUMULATIONS ARE POSSIBLE...WITH THE HIGHER AMOUNTS ACROSS THE
WEST/SW SLOPES OF THE SAN JUANS. WITH STRONG DOWNSLOPING ACROSS THE
EAST...PRECIPITATION IS NOT FAVORED TO GET MUCH PASS THE CENTRAL MTN
CHAIN.

SNOW SHOWERS WILL PERSIST ON SUNDAY ACROSS THE NORTHWEST AS THE NEXT
STORM SYSTEM ORGANIZES TO THE NORTH AND WEST. BREEZY TO WINDY
CONDITIONS WILL CONTINUE...ESPECIALLY EAST OF THE CENTRAL MTN
CHAIN...WHICH WILL KEEP VENTILATION UP.  TEMPERATURES WILL BE
COLDER...HOWEVER...WITH MOST LOCALES 5 TO 15 DEGREES BELOW NORMAL.

NEXT STORM SYSTEM WILL IMPACT THE STATE ON MONDAY WITH SNOW SHOWERS
TO THE NORTH...AND PERHAPS THE NORTHEAST IF THE BACK DOOR FRONT
MOVES INTO THE STATE IN TIME. ELSEWHERE...BREEZY CONDITIONS WILL
CONTINUE. VENTILATION WILL TREND DOWN BEHIND THIS SECOND SYSTEM AS
BOTH MIXING HEIGHTS AND TRANSPORT WINDS DECREASE. 34

&&

.AVIATION...
THE NEXT STORM SYSTEM NOW DROPPING SOUTH OVER CALIFORNIA WILL BRING
MANY WEATHER CHANGES TO THE LAND OF ENCHANTMENT OVER THE NEXT FEW
DAYS. MAIN CONCERNS CONTINUE TO BE THE STRONG WINDS AND LOW
HUMIDITIES ON SATURDAY ACROSS THE EAST CENTRAL PLAINS. THE FIRE
WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING.

SOUTHERLY WINDS WILL INITIALLY INCREASE TODAY. THIS WILL CRANK UP
VENTILATION BACK INTO THE VERY GOOD AND EXCELLENT CATEGORIES FOR
MOST AREAS. SOUTHERLY FLOW WILL ALSO INCREASE TEMPS A FEW DEGREES
OVER YESTERDAYS READINGS. A BATCH OF MID AND HIGH LEVEL CLOUDS WILL
CROSS THE AREA...BUT WILL DIMINISH FROM WEST TO EAST AS THE DRY SLOT
SHOVES ITS WAY INTO THE WEST.  SHOULD SEE DEWPOINTS START TO LOWER
LATE THIS AFTERNOON AND OVERNIGHT IN THESE AREAS.  WINDS WILL REMAIN
GUSTY ACROSS MOUNTAIN TOPS TONIGHT.

AS THE STORM SYSTEM MOVES EAST ON SATURDAY...THE DRY SLOT AND 700 MB
JET WILL TRANSLATE OVER EASTERN NM. 700 MB WINDS WILL BE BETWEEN 50
AND 60KT. EXCELLENT MIXING COMBINED WITH A 994 MB SURFACE LOW IN
SOUTHEAST COLORADO WILL RESULT IN A VERY WINDY DAY...ESPECIALLY
ACROSS THE EAST.  WIND GUSTS BETWEEN 50 AND 55 MPH WILL BE COMMON.
DEWPOINTS WILL ALSO CRATER IN THE AFTERNOON AS THE DRY AIR ALOFT
MIXES TO THE SURFACE AND SCOURS OUT ANY GULF MOISTURE THAT ADVECTED
INTO THE AREA FRIDAY NIGHT. SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY ACROSS ZONE 108. ALSO CONCERNED ABOUT ZONE
104...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A WATCH.
HUMIDITIES WILL BE THE LIMITING FACTOR...LOOKING TO BE JUST ABOVE
CRITICAL THRESHOLDS. WILL HAVE THE NEXT SHIFT MONITOR THIS CLOSELY.
OTHERWISE...VENTILATION WILL BE EXCELLENT ALL AREAS.

WHILE MUCH OF EASTERN NEW MEXICO IS GETTING SAND-BLASTED SATURDAY...
MOISTURE WILL WORK INTO NORTHERN AND WESTERN NM BEHIND A PACIFIC
COLD FRONT. MUCH COLDER TEMPERATURES WILL BE USHERED IN BY THIS
SYSTEM...THUS HIGH SNOW RATIOS ARE EXPECTED.  SOME MODERATE
ACCUMULATIONS ARE POSSIBLE...WITH THE HIGHER AMOUNTS ACROSS THE
WEST/SW SLOPES OF THE SAN JUANS. WITH STRONG DOWNSLOPING ACROSS THE
EAST...PRECIPITATION IS NOT FAVORED TO GET MUCH PASS THE CENTRAL MTN
CHAIN.

SNOW SHOWERS WILL PERSIST ON SUNDAY ACROSS THE NORTHWEST AS THE NEXT
STORM SYSTEM ORGANIZES TO THE NORTH AND WEST. BREEZY TO WINDY
CONDITIONS WILL CONTINUE...ESPECIALLY EAST OF THE CENTRAL MTN
CHAIN...WHICH WILL KEEP VENTILATION UP.  TEMPERATURES WILL BE
COLDER...HOWEVER...WITH MOST LOCALES 5 TO 15 DEGREES BELOW NORMAL.

NEXT STORM SYSTEM WILL IMPACT THE STATE ON MONDAY WITH SNOW SHOWERS
TO THE NORTH...AND PERHAPS THE NORTHEAST IF THE BACK DOOR FRONT
MOVES INTO THE STATE IN TIME. ELSEWHERE...BREEZY CONDITIONS WILL
CONTINUE. VENTILATION WILL TREND DOWN BEHIND THIS SECOND SYSTEM AS
BOTH MIXING HEIGHTS AND TRANSPORT WINDS DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  28  38  20 /   5  10  80  20
DULCE...........................  48  16  36  15 /  10  30  80  60
CUBA............................  50  25  41  12 /   5  10  70  50
GALLUP..........................  53  25  35  16 /   5  20  70  40
EL MORRO........................  51  23  32  14 /   5  10  70  40
GRANTS..........................  58  24  39  19 /   0   5  50  30
QUEMADO.........................  54  26  37  18 /   5  10  40  30
GLENWOOD........................  62  27  45  20 /   0   5  30  10
CHAMA...........................  41  18  32  16 /  10  50  80  70
LOS ALAMOS......................  49  29  39  20 /   5   5  40  30
PECOS...........................  46  27  43  22 /   0   0  10  20
CERRO/QUESTA....................  43  19  36  15 /   5   5  50  50
RED RIVER.......................  39  20  33   8 /  10  20  70  70
ANGEL FIRE......................  40  16  35   5 /   5  10  50  50
TAOS............................  47  25  40  15 /   0   5  40  40
MORA............................  44  25  43  20 /   0   5  10  10
ESPANOLA........................  56  28  47  19 /   5   5  30  20
SANTA FE........................  50  28  44  19 /   0   5  20  40
SANTA FE AIRPORT................  54  29  46  20 /   0   5  20  20
ALBUQUERQUE FOOTHILLS...........  59  32  46  23 /   0   0  30  20
ALBUQUERQUE HEIGHTS.............  58  34  49  25 /   0   0  20  10
ALBUQUERQUE VALLEY..............  61  31  50  22 /   0   0  10   5
ALBUQUERQUE WEST MESA...........  61  32  49  23 /   0   0  20   5
LOS LUNAS.......................  60  31  50  21 /   0   0  10   5
RIO RANCHO......................  59  32  48  23 /   0   0  20   5
SOCORRO.........................  63  34  54  25 /   0   0  10   5
SANDIA PARK/CEDAR CREST.........  57  30  45  16 /   5   5  20  30
TIJERAS.........................  59  31  46  18 /   0   0  10  20
MORIARTY/ESTANCIA...............  55  30  48  16 /   0   0  10  10
CLINES CORNERS..................  51  29  49  20 /   0   0  10  10
GRAN QUIVIRA....................  55  32  51  22 /   0   0  10   5
CARRIZOZO.......................  61  33  54  25 /   0   0   5   5
RUIDOSO.........................  55  35  50  23 /   0   0  10   5
CAPULIN.........................  49  27  50  20 /   0   0  10  10
RATON...........................  51  25  51  18 /   0   0   5  10
SPRINGER........................  53  27  52  19 /   0   0   5   5
LAS VEGAS.......................  48  24  49  21 /   0   0  10  10
CLAYTON.........................  52  29  56  24 /   0   0   0   0
ROY.............................  50  30  53  22 /   0   0   5   5
CONCHAS.........................  57  34  60  26 /   0   0   0   0
SANTA ROSA......................  56  32  59  26 /   0   0   0   0
TUCUMCARI.......................  61  34  65  27 /   0   0   0   0
CLOVIS..........................  59  33  65  27 /   0   0   0   0
PORTALES........................  60  35  66  28 /   0   0   0   0
FORT SUMNER.....................  59  33  67  29 /   0   0   0   0
ROSWELL.........................  64  35  71  31 /   0   0   0   5
PICACHO.........................  61  35  63  26 /   0   0   0   5
ELK.............................  60  36  57  26 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM MST SATURDAY MORNING THROUGH 6 PM MST
SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ108.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ526-539-540.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ502-503-510-512>514.

&&

40
Hazardous weather outlook, Feb 7, 5:41 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST THU FEB 7 2013

NMZ501>540-081300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TWO STORM SYSTEMS ARE EXPECTED TO IMPACT NORTHERN AND CENTRAL NEW
MEXICO SATURDAY THROUGH EARLY NEXT WEEK. WITH THE FIRST SYSTEM
THERE IS A POTENTIAL FOR ACCUMULATING SNOWS ACROSS THE NORTHERN
AND WESTERN MOUNTAINS WHILE MODERATE TO STRONG AND GUSTY WINDS
RAKE AREAS SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25
FRIDAY INTO SUNDAY. THE STRONGEST...AND POTENTIALLY DANGEROUS
WINDS...WILL BE ON SATURDAY. COLDER AIR WILL ALSO INVADE THE
STATE WITH HIGHS BY SUNDAY UP TO 15 DEGREES BELOW AVERAGE FOR
MID FEBRUARY. A SECOND SYSTEM WILL TRACK INTO THE STATE EARLY
NEXT WEEK PRODUCING A POTENTIAL FOR ACCUMULATING SNOWS ACROSS
THE HIGHER TERRAIN OF WESTERN...CENTRAL AND NORTHERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:16 AM MSTRed Flag WarningABQ39 hr
Feb 8, 3:06 PM MSTWinter Storm WarningABQ4 days
Feb 8, 3:06 PM MSTWinter Weather AdvisoryABQ4 days

Nearby

High Wind Watches in New Mexico, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.